Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On C$^*$-extreme points

Author: Bojan Magajna
Journal: Proc. Amer. Math. Soc. 129 (2001), 771-780
MSC (2000): Primary 47L07; Secondary 46L10
Published electronically: September 19, 2000
MathSciNet review: 1802000
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Each weak* compact C$^*$-convex set in a hyperfinite factor (in particular in $\mathrm{B}(\mathcal{H})$) is the weak* closure of the C$^*$-convex hull of its C$^*$-extreme points.

References [Enhancements On Off] (What's this?)

  • 1. W. Arveson, Subalgebras of C$\,^*$-algebras II, Acta Mathematica 128 (1972), 271-308. MR 52:15035
  • 2. A. Connes, On hyperfinite factors of type III and Kriegers factors, J. Funct. Anal 18 (1975), 318-327. MR 51:8842
  • 3. A. Connes, Classification of injective factors, Ann. of Math. 104 (1976), 73-115. MR 56:12908
  • 4. D. R. Farenick, Krein-Milman type problems for compact matricially convex sets, Linear Algebra Appl. 162-164 (1992), 325-334. MR 92j:46106
  • 5. D. R. Farenick, C$\,^*$-convexity and matricial ranges, Canad. J. Math. 44 (1992), 280-297. MR 93j:46060
  • 6. D. R. Farenick and P. B. Morenz, C$\,^*$-extreme points of some compact C$\,^*$-convex sets, Proc. Amer. Math. Soc. 118 (1993), 765-775. MR 93i:46096
  • 7. U. Haagerup, Connes' bicentralizer problem and uniqueness of the injective factor of type $III_1$, Acta Math. 158 (1987), 95-148. MR 88f:46117
  • 8. A. Hopenwasser, R. L. Moore and V. I. Paulsen, C$\,^*$-extreme points, Trans. Amer. Math. Soc. 266 (1981), 291-307. MR 82f:46065
  • 9. R. V. Kadison and J. R. Ringrose, Fundamentals of the theory of operator algebras, Vols. 1, 2, Academic Press, London, 1983, 1986. MR 85j:46099; MR 88d:46106
  • 10. R. I. Loebl and V. I. Paulsen, Some remarks on C$\,^*$-convexity, Linear Algebra and Appl. 35 (1981), 63-78. MR 82b:46077
  • 11. B. Magajna, C$\,^*$-convexity and the numerical range, Canad. Math. Bull. (to appear).
  • 12. P. B. Morenz, The structure of C$\,^*$-convex sets, Can. J. Math. 46 (1994), 1007-1026. MR 95k:46095
  • 13. V. I. Paulsen, Completely bounded maps and dilations, Research Notes in Math., Vol. 146, Pitman, London, 1986. MR 88h:46111
  • 14. R. R. Smith and J. D. Ward, Matrix ranges for Hilbert space operators, American J. Math. 102 (1980), 1031-1081. MR 82a:46067
  • 15. C. Webster and S. Winkler, The Krein-Milman theorem in operator convexity, Trans. Amer. Math. Soc. 351 (1999), 307-322. MR 99d:46079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L07, 46L10

Retrieve articles in all journals with MSC (2000): 47L07, 46L10

Additional Information

Bojan Magajna
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, Ljubljana 1000, Slovenia

Keywords: C$^*$-convex sets, C$^*$-extreme points, hyperfinite factors
Received by editor(s): April 22, 1998
Received by editor(s) in revised form: May 10, 1999
Published electronically: September 19, 2000
Additional Notes: This research was supported in part by the Ministry for Science of Slovenia
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society